Hail, Antelope
- When
- September 13, 5:15 PM CST
- Where
- Antelope County, 6 mi SE of Elgin
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.917, -98.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 13, 1:30 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT MON SEP 13 2004 .DISCUSSION... MAIN FORECAST CHALLENGES WILL BE TIMING OF PRECIPITATION OVER THE NEXT COUPLE OF DAYS...AND RESULTANT TEMPERATURE TRENDS AS COLD FRONT MOVES INTO THE FORECAST AREA. IN THE SHORT TERM...THE COLD FRONT HAD MADE SLOW PROGRESS TO CENTRAL SOUTH DAKOTA THROUGH SOUTHWEST NEBRASKA. ACCAS AND ISOLATED SHOWERS AND THUNDERSTORMS HAD DEVELOPED AHEAD OF THE FRONT IN THE WARM AIR ADVECTION ZONE AND DID MOVE INTO NORTHEAST NEBRASKA...BUT HAS ESSENTIALLY MOVED NORTH INTO SOUTH DAKOTA. AND WHILE IT HAS BEEN WINDY...WE HAVE NOT OFFICIALLY MET WIND ADVISORY CRITERIA...ALBEIT JUST SHY WITH SUSTAINED WINDS NEAR 25 MPH AND GUSTS OVER 40. THUS...WE PLAN ON CANCELING THE ADVISORY EARLY AT FORECAST ISSUANCE IF SUSTAINED CRITERIA DOESN/T MATERIALIZE IN THE NEXT HOUR OR SO. THE 12Z MODEL SUITES WERE IN GOOD AGREEMENT WITH THE EXPECTED WEATHER TRENDS...ALTHOUGH SOMEWHAT OF A DEPARTURE FROM PREVIOUS RUNS. THUS...WHILE WE HAVE MODEL TO MODEL CONSISTENCY...WE/RE NOW FACED WITH RUN TO RUN INCONSISTENCY. WHAT APPEARED TO BE THE MAIN FOCUS ALONG LOW PRESSURE ACROSS SOUTH DAKOTA SEEMS TO BE SHIFTING FURTHER SOUTH INTO KANSAS OVER THE NEXT 6 TO 12 HOURS...AND AS THIS SURFACE LOW CLOSES OFF...IT FOCUSES MUCH OF THE ISENTROPIC LIFT ALONG AND WEST/NORTH OF THE BOUNDARY...PREDOMINANTLY ACROSS THE NORTHERN HALF OF THE CWA. IN FACT...BOTH THE GFS/ETA NOW INDICATE WELL BE HARD PRESSED AT ALL TO SEE RAIN DOWN TOWARD THE I80 CORRIDOR TONIGHT...THUS HAVE ADJUSTED POPS ACCORDINGLY WITH LIKELY STILL GOING ACROSS THE NORTH...TAPERING TO 30/40 PERCENT IN THE LINCOLN AND OMAHA VICINITIES...TO MOSTLY DRY ACROSS THE KANSAS BORDER. CONCERNING SEVERE WEATHER POTENTIAL...THERE STILL SEEMS TO BE GOOD FORCING FOR SEVERE STORMS NORTHERN CWA NEAR FRONTAL BOUNDARY AS CAPE AXIS INCREASES TO 1500 TO 2000 J/KG IN AN AREA OF POOLING MID LEVEL MOISTURE AND STEEPENING LAPSE RATES. WITH LOW LEVEL MOISTURE NOT EXCESSIVE...INVERTED V TYPE SOUNDINGS ARE SETTING UP WHICH SHOULD HELP TO ENHANCE CONVECTIVE DOWNDRAFTS. THIS SEEMS TO BE DIURNALLY DRIVEN WITH SEVERE THREAT DIMINISHING AFTER SUNSET...ALTHOUGH STRONG THUNDERSTORMS WILL STILL BE POSSIBLE. ON TUESDAY...FEEL WE/LL SEE THE GREATEST CHANCE FOR PRECIPITATION ALONG AND EAST OF THE MISSOURI RIVER AND THE FRONTAL BOUNDARY BISECTS THE FORECAST AREA. STILL A SMALL SEVERE THREAT THOSE AREAS...ESPECIALLY IN THE AFTERNOON AND EVENING AS DYNAMICS REMAIN STRONG IN THE VICINITY. IN FACT...TORNADO THREAT MAY BE ENHANCED TOMORROW DUE TO PROXIMITY OF THE PSEUDO WARM FRONT THAT SHOULD EXTEND FROM LINCOLN TO OMAHA TO NORTHEAST IOWA. TEMPERATURE FORECAST ON TUESDAY ALSO EXTREMELY COMPLICATED...WITH AREAS NORTH OF THE FRONT ONLY IN THE 70S...AND ACROSS SOUTHEAST NEBRASKA NEAR 90 ONCE AGAIN. FINALLY GET A PUSH FROM THE UPPER TROUGH TO THE WEST TUESDAY NIGHT...ALLOWING THE ENTIRE SYSTEM TO BEGIN TRANSLATING EASTWARD. FEEL WE/LL SEE ADDITIONAL POST FRONTAL DEVELOPMENT WITH PRECIP ENDING FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY ON WEDNESDAY. THE EXTENDED PERIOD WILL BE DOMINATED BY ZONAL FLOW THURSDAY...BUT TRANSITIONING TO A DIGGING SHORTWAVE TROUGH ACROSS THE WEST COAST NEXT WEEKEND. MEASURE OF PREDICTABILITY VALUES ARE HIGH WITH THIS SCENARIO...THUS WOULD EXPECT DRY WEATHER AND NEAR OR JUST ABOVE NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK. IT APPEARS THAT THIS TROUGH WILL MOVE INTO THE CENTRAL PLAINS IN THE MIDDLE OF NEXT WEEK...THUS BRINGING BACK MORE ACTIVE WEATHER TO OUR REGION...BUT WELL BEYOND THIS FORECAST PACKAGE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 519 PM CDT MON SEP 13 2004 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-141100- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 519 PM CDT MON SEP 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA AND WESTERN IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT AND TUESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY THIS EVENING AND AGAIN FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE MAIN RISK OF SEVERE WEATHER THROUGH TONIGHT IS DAMAGING WINDS...BUT ISOLATED STORMS COULD PRODUCE LARGE HAIL. ON TUESDAY...LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALL POSSIBLE IN THE STRONGER STORMS. A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA THIS EVENING AND PUSH VERY SLOWLY SOUTHEAST TONIGHT. THE FRONT IS FORECAST TO STALL OUT OR POSSIBLY ATTEMPT TO LIFT NORTH A LITTLE ON TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THIS FRONT TONIGHT AND ALONG AND NORTH OF IT ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS OVER THE OUTLOOK AREA TUESDAY NIGHT INTO MIDDAY WEDNESDAY. A FEW SEVERE STORMS ARE POSSIBLE EARLY TUESDAY NIGHT BEFORE THE STRONGEST ACTIVITY WEAKENS OR SHIFTS SOUTHEAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED FOR A WHILE THIS EVENING WITH A SOMEWHAT BETTER CHANCE OF ACTIVATION TUESDAY AFTERNOON AND TUESDAY EVENING. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-141100- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 519 PM CDT MON SEP 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT. IF STORMS DO DEVELOP...THEY COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER...IT APPEARS MUCH OF THE STRONGEST ACTIVITY SHOULD BE WEST THROUGH NORTH OF THE REGION TONIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE REGION ON TUESDAY. ALTHOUGH THERE IS A SMALL CHANCE OF SEVERE STORMS TUESDAY AFTERNOON...IT AGAIN APPEARS THE GREATER RISK OF SEVERE WEATHER THROUGH LATE TUESDAY AFTERNOON WILL BE NORTH OF THE REGION. A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA THIS EVENING AND PUSH VERY SLOWLY SOUTHEAST TONIGHT. THE FRONT IS EXPECTED TO STALL OUT ON TUESDAY NORTH OF A DAVID CITY TO OMAHA LINE. THE FRONT COULD EVEN POSSIBLY LIFT NORTH A LITTLE. A FEW THUNDERSTORMS COULD DEVELOP AHEAD OF THE FRONT THIS EVENING...BUT THE BULK OF THE ACTIVITY TONIGHT IS EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT. ADDITIONAL THUNDERSTORMS ARE FORECAST TO DEVELOP TUESDAY ALONG AND NORTH OF THE FRONT. IF THE FRONT PUSHES A LITTLE FARTHER SOUTHEAST TONIGHT OR TUESDAY...THE STRONGER STORMS COULD ALSO OCCUR FARTHER SOUTHEAST. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS OVER THE OUTLOOK AREA TUESDAY NIGHT INTO WEDNESDAY AS THE FRONT FINALLY PUSHES SOUTHEAST ACROSS THE REGION. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... ALTHOUGH A HIGHER CHANCE OF SEVERE WEATHER BOTH TONIGHT THROUGH TUESDAY AFTERNOON APPEARS TO BE WEST THROUGH NORTH OF THE OUTLOOK AREA...THERE REMAINS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED. CHERMOK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
546 PM CDT MON SEP 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL HARTINGTON 42.62N 97.26W
09/13/2004 0.75 INCH CEDAR NE TRAINED SPOTTER
&&
DEEThe Omaha radar (KOAX), 151 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421730.